Hello!

It looks like you're new here. If you want to get involved, click one of these buttons!

Default Avatar

Howdy, Stranger!

It looks like you're new here. If you want to get involved, click one of these buttons!

Rachel_LeadNurse

About

Username
Rachel_LeadNurse
Joined
Visits
99
Last Active
Roles
Member, Administrator
Points
47

Comments

  • Hi scaredy_cat, Thanks for reaching out to the forum for some advice. This is predominantly a peer support platform and I appreciate you are asking for other peoples experience but I wanted to reassure you, in my position as Lead Nurse. It sounds like the radiotherapy is targeted to your spleen with the specific aim of…
  • Dear Damir, Nice to hear from you again, thank you for sharing your story about the post transplant complications you are experiencing. The problem with your adrenal gland falls under a wider group of complications called endocrinopathies- a dysfunction of the hormone glands. As you've mentioned this is as a result of the…
  • Hi Damir, I assume you were offered the option of intravenous treatment in hospital, and this is what you declined? Have you been started on an oral regimen or is this what you're waiting to have confirmed. It sounds like you are looking after yourself well but please do contact your team or emergency line if you worsen, I…
  • Hi Damir, My name is Rachel- Lead Nurse here at Anthony Nolan. Thanks for sharing your experience with the forum, I think it will be useful for patients to hear how your managing this and hopefully others will contribute to help you as well. I'm posting as I wanted to advise that you should be eligible for anti-viral or…
  • Hi Rach I am Rachel- Lead Nurse for Anthony Nolan. This forum is for peer support but I saw your post and wanted to give some advice as its such a specialist area. Its great that you recall the advice regarding vaccinations after BMT- on the whole the advice is not to have any live vaccines following BMT and where they are…
  • Hi Percy, I'm Rachel- Lead Nurse here at Anthony Nolan. Apologies not to reply to this sooner, I assume you have spoken to the hospital team and received clarification on your query now but I wanted to reassure you that the GCSF/Lenograstim injections would not have any interactions with the listed medications you already…
  • Hi Ray, I'm Rachel- Lead Nurse here at Anthony Nolan. Thank you for sharing your experience, it sounds like it's been a tough few months and understandably it will take time to recover from all you've been through. I'm sure other patients on the forum will identify with what you've talked about and offer advice but I…
  • Hi Audrey, I'm Rachel- Lead Nurse here at Anthony Nolan. The forum is here to support patients and their families at anytime in transplant so I'm really pleased to see you using it and asking questions to help you gain a better understanding of what your daughter is going through. I'm so sorry to read about what a…
  • Hi Su0906, I'm Rachel, Lead Nurse for Anthony Nolan. Jakavi or Jakafi (Ruxolitinib) was given rapid approval by NICE at the commencement of the COVID pandemic for use in patients with steroid refractory GvHD. This approval has now ceased and we are working with NHS partners to establish if or when it will be available for…
  • Hi Babs, I'm Rachel, Lead Nurse here at Anthony Nolan. I'm sorry to hear your daughter is having these complications. BK virus isn't uncommon after transplant and can be very painful for the patient. IV antibiotics and pain control are normal treatment, occasionally patients need to be admitted for intensive treatment. If…
  • Hi Otterfield, I'm Rachel- Lead Nurse here at Anthony Nolan. I'm really pleased you've been able to some support from our forum, it is an understandably anxious time waiting for your transplant but it sounds like everything is going to plan. I wanted to get in touch to offer some reassurance regarding your hickman line…
  • Hi Beaglegirl, I'm so sorry to read this update from you, I can only imagine what you and your husband are going through at the moment. It's an incredibly difficult situation to be in, particularly when you're waiting to see what the results are, to know what the next steps will be. As you've been made aware this is a rare…
  • Hi GailW, I'm Rachel- Lead Nurse here at Anthony Nolan. I'm sorry to hear your husband is having such a difficult time with GvHD. Had you seen any improvement with his symptoms over the period he's been taking the Ruxolitinib? I'm assuming not as you mention his mobility worsening? As you've referenced in your post he's on…
  • Hi Auds21, I'm Rachel- Lead Nurse here at Anthony Nolan. I'm sorry to hear that your daughter has had this complication arise, it must be a very difficult time for you all. Unfortunately graft failure is a risk associated with stem cell transplant and whilst not very common is something that can occur, often with no…
  • Hi Babs, I'm Rachel, Lead Nurse for Anthony Nolan. I'm sorry to hear that your daughter is having these problems following her transplant, from what you describe she sounds to be experiencing side effects of chemotherapy/transplant that are less common than mucositis alone. As you will likely be aware, mucositis occurs as…
  • Dear Beaglegirl, I can only imagine how difficult this time must be for you. It sounds like a further meeting or discussion with your husbands Consultant or Nurse Specialist would be beneficial to help you (and your husband) understand what is happening. If reaching the Consultant is proving difficult, could you make…
  • Dear Beaglegirl, It's no problem to post your questions here, getting first hand experience from other patients can be incredibly useful in answering your questions but you may also wish to call our helpline: 0303 303 0303. I and other members of our patient services team man the phone lines 9am-5pm, Monday- Friday- you…
  • Hi RichF, I'm Rachel- Lead Nurse here at Anthony Nolan. I appreciate you are asking for direct experience from others who have been through re-vaccinations but I wanted to just pop a note up to reassure you that the re-vaccinations shouldn't cause any significant side effects other than an achey/heavy arm and possibly some…
  • Hi Beaglegirl, I'm Rachel- Lead Nurse at Anthony Nolan. I'm really sorry to hear of your husbands recent diagnosis, I'm sure its been difficult to come to terms with, for you both. Unfortunately a secondary cancer developing after stem cell transplant isn't uncommon and whilst treatment received previously (for the…
  • Hi Hollintree My names Rachel, I am the Lead Nurse here at Anthony Nolan. Thanks for posting to the forum to ask for advice, this is usually given by individuals who have been through transplant or supported others who have, but I wanted to make contact as you mention your Mum is having problems with breathing and chest…
  • Hi @Moirplace, I'm Rachel- Lead Nurse here at Anthony Nolan. A mixed chimerism is not an unusual scenario but, as you state, the continued monitoring of the chimerism is really important post transplant. From what you have stated in your post, the ABO mismatch that has occurred between your daughter and her donor is a…
  • Hi Kirstine, I'm Rachel, Lead Nurse at Anthony Nolan. Sorry to hear your husband has had such a difficult time following his transplant. I can see that Chelle has already given you a comprehensive answer about the process of a 'top up donation' which is different to a Donor Lymphocyte Infusion (DLI) that you, or others on…
  • Hi Lynsey, I'm Rachel, Anthony Nolan Lead Nurse. I'm really sorry to hear you're having a tough time with you GvHD, it can feel like a hard slog when none of the treatments appear to be working. I wondered if you'd like to chat further on the phone? You can call the patient services helpline 0303 303 0303 and ask to speak…
  • Hi Lucyh1234, I'm Rachel, Lead Nurse for Anthony Nolan. I've read through the forum thread and its clear you've been given lots of great advice from others on here. It's also great that you've highlighted the issues with your skin to your clinical team and that you've started some treatment for it. It's not uncommon for…